MAUDE Adverse Event Report: VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00044.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This is related to mdr report number 3011632150-2023-00044.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 150mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third segment in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.The site reported that on (b)(6) 2023, a restenosis of treated segment (target lesion) was identified.The patient attended clinic complaining of recurrent claudication symptoms in the left leg.An ultrasound revealed that the stent had critical stenoses in several areas with slow flow.The patient returned for an angiogram of the left leg on (b)(6) 2023.The examination showed multiple areas of high grade in-stent restenosis of 80% to 90% in the proximal segment of the sfa stent.The midportion of the stent appeared widely patent.The segment of the stent in the above-the-knee popliteal artery showed severe in-stent restenosis.The stenotic areas including the sfa middle third to proximal popliteal segment were treated with laser atherectomy and low pressure pta/standard balloon angioplasty was with a prolonged inflation of a 6.0 x 240mm.The arteriogram showed brisk flow through the entire treated area with no evidence of residual stenoses and nicely preserved distal outflow.The entire stented area appeared patent with no significant flow limiting lesions or other complications.It was reported as possibly related to the device and not related to the procedure.It was reported as target lesion related.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The treated segment related to this event included a second 6.0 x 125mm bm3d stent (the subject of this report) placed as part of an earlier restenosis treatment on (b)(6) 2022 in the sfa middle third to proximal popliteal segment.The patient outcome was reported as resolved/recovered and the devices remain implanted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This is related to mdr report number 3011632150-2023-00044.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022 the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 150mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third segment in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.The patient was also implanted with a non-study 6.0 x 125 mm bm3d stent (the subject of this report) placed as part of an earlier restenosis treatment on (b)(6) 2022 in the sfa middle third to proximal popliteal segment.The site reported that on (b)(6) 2023 a restenosis of treated segment (target lesion) was identified.The patient attended clinic complaining of recurrent claudication symptoms in the left leg.An ultrasound revealed that the stent had critical stenoses in several areas with slow flow.The patient returned for an angiogram of the left leg on (b)(6) 2023.The examination showed multiple areas of high-grade in-stent restenosis of 80% to 90% in the proximal segment of the sfa stent.The midportion of the stent appeared widely patent.The segment of the stent in the above-the-knee popliteal artery showed severe in-stent restenosis.The stenotic areas including the sfa middle third to proximal popliteal segment were treated with laser atherectomy and low-pressure pta/standard balloon angioplasty was with a prolonged inflation of a 6.0 x 240mm.The arteriogram showed brisk flow through the entire treated area with no evidence of residual stenoses and nicely preserved distal outflow.The entire stented area appeared patent with no significant flow limiting lesions or other complications.It was reported as possibly related to the device and not related to the procedure.It was reported as target lesion-related.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient outcome was reported as resolved/recovered and the devices remain implanted.Additional information reviewed on 15-apr-24 included the clinical events committee (cec) determination that this event of restenosis was not related to the study device implanted.This event was the second restenosis that had occurred in that stent and required a tlr intervention and as a result, this event was determined to be due to the progression of the patient's underlying disease.The first restenosis event in the study stent was reported in mdr 3011632150-2022-00116.This was the first restenosis of the non-study stent and the event was still considered possibly related to this device.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16644583
Report Number3011632150-2023-00045
Device Sequence Number17693119
Product Code NIP
UDI-Device Identifier05391526850480
UDI-Public(01)05391526850480(17)230929(11)220228(10)0000136622
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number142122-14
Device Catalogue Number142122-14
Device Lot Number0000136622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; CLOPIDOGREL (PLAVIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight110 KG
Patient EthnicityNon Hispanic
Patient RaceWhite